Pacific Journal of Mathematics

Comparison and oscillation criteria for selfadjoint vector-matrix differential equations.

Roger T. Lewis and Lynne C. Wright

Article information

Source
Pacific J. Math., Volume 90, Number 1 (1980), 125-134.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102779123

Mathematical Reviews number (MathSciNet)
MR599325

Zentralblatt MATH identifier
0444.34034

Subjects
Primary: 34C10: Oscillation theory, zeros, disconjugacy and comparison theory

Citation

Lewis, Roger T.; Wright, Lynne C. Comparison and oscillation criteria for selfadjoint vector-matrix differential equations. Pacific J. Math. 90 (1980), no. 1, 125--134. https://projecteuclid.org/euclid.pjm/1102779123


Export citation

References

  • [1] C.D. Ahlbrandt, D.B. Hinton and R. T. Lewis, Necessary and sufficient conditions for the discreteness of the spectrum of certain singular differential operators, submitted for publication.
  • [2] W. Allegretto and L. Erbe, Oscillation criteria for matrix differential inequalities, Canad. Math. Bull., 16 (1973), 5-10.
  • [3] W. A. Coppel, Disconjugacy, Lecture Notes in Mathematics No. 220,Springer-Verlag, Berlin-Heidelberg-New York, 1971.
  • [4] G.J. Etgen, Oscillation criteria for nonlinear second order matrix differential equa- tions, Proc. Amer. Math. Soc, 27 (1971),259-267.
  • [5] G.J. Etgen and R. T. Lewis, Positive Functionals and Oscillation Criteria for Differ- ential Systems, Optimal Control and Differential Equations, Academic Press, New York, (1978), 245-275.
  • [6] G.J. Etgen and J. F. Pawlowski, Oscillation criteria for second order self adjoint differential systems, Pacific J. Math., 66 (1976),99-110.
  • [7] G.J. Etgen and J. F. Pawlowski,A comparison theorem and oscillation criteria for second order differential systems, Pacific J. Math., in press.
  • [8] I. M. Gelfand and S. V. Fomin, Calculus of Variations, Prentice-Hall, Englewood Cliffs, New Jersey, 1963.
  • [9] I. M. Glazman, Direct Methods of Qualitative Spectral Analysis of Singular Differ- ential Operators, Israel Program for Scientific Translation, Jerusalem, 1965.
  • [10] D. B. Hinton, A criterion for n-n oscillations in differential equations of order 2n, Proc. Amer. Math. Soc, 19 (1968),511-518.
  • [11] D.B. Hinton and R. T. Lewis, Oscillation theory at a finite singularity, J. Differential Equations, 3O (1978),235-247.
  • [12] D.B. Hinton and R. T. Lewis, Singular differential operators with spectra discrete and bounded below, Proc. Roy. Soc. Edinburgh, Sect. A, 84 (1979), 117-134.
  • [13] H. C. Howard, Oscillation criteria for matrix differential equations, Canad. J. Math., 19 (1967), 184-199.
  • [14] K. Kreith, Oscillation Theory, Lecture Notes in Mathematics No. 324, Springer- Verlag, Berlin-Heidelberg-New York, 1973. 15- R. T. Lewis, Oscillation and nonoscillation criteria for some selfadjoint even order linear differential operators, Pacific J. Math., 51 (1974), 221-234.
  • [16] K. Kreith,The existence of conjugate points for selfadjoint differential equations of even order, Proc. Amer. Math. Soc, 56 (1976), 162-166.
  • [17] K. Kreith,Conjugate points fo vector-matrix differential equations, Trans. Amer. Math. Soc, 231 (1977),167-178.
  • [18] E. Mller-Pfeiffer, Verallgemeinerungen eines Satzes von Leighton iber die Oszilla- tion selbstadjungierter Differential gleichungen, Ann. Polon. Math., (Warsaw), in press.
  • [19] E. S. Noussair and C. A. Swanson, Oscillation criteria for differential systems, J. Math. Anal, and Appl., 36 (1971),575-580.
  • [20] W. T. Reid, Ordinary Differential Equations, John Wiley & Sons, New York, 1971.
  • [21] C. E. Rickart, General Theory of Banach Algebras, Van Nostrand, New York, 1960.
  • [22] R. Schatten, Norm Ideals of Completely Continuous Operators, Springer-Verlag, Berlin-Gottingen-Heidelberg, I960.
  • [23] C.A. Swanson, Oscillation criteria for nonlinear matrix differentialinequalities,
  • [24] E. C. Tomastik, Oscillation of systems of second order differential equations, J. Dif- ferential Equations, 8 (1971), 436-442. 25-L. C. Wright, Comparison and oscillation theorems for linear selfadjoint vector- matrix differential equations, Ph. D Dissertation, University of Alabama-Tuscaloosa, 1978.